Alert archive / Minnesota / Special Weather Statements in 2015
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Aug 16, 2015, 1:29 AM CDT for Douglas County, Pope County, Minnesota. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2015, 1:29 AM CDT (06:29 UTC)
- Expired
- Aug 16, 2015, 3:30 AM CDT
- In force
- 2 hr
- Issued by
- NWS Twin Cities, MN
Counties Douglas County, MN, Pope County, MN
The radar
The Minneapolis radar (KMPX), 176 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -264 J/kg
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
250
WWUS83 KMPX 160629
SPSMPX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
129 AM CDT SUN AUG 16 2015
MNZ041-042-048-049-160830-
STEARNS-DOUGLAS-POPE-TODD-
129 AM CDT SUN AUG 16 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
STEARNS...DOUGLAS...POPE...TODD...
AT 129 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER ALEXANDRIA.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...GLENWOOD...OSAKIS...STARBUCK...CARLOS...LOWRY...
KENSINGTON...CYRUS...LAKE OSAKIS...HOLMES CITY...LEAF VALLEY AND
MILTONA.
THIS INCLUDES INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 91 AND
121.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4603 9489 4551 9522 4542 9548 4552 9569
4565 9576 4573 9576 4611 9548 4612 9514
TIME...MOT...LOC 0629Z 180DEG 0KT 4581 9555
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Aug 15, 7:10 PM CDT, 6 hours 19 minutes earlier.
Area forecast discussion, Aug 15, 7:10 PM CDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 710 PM CDT SAT AUG 15 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 409 PM CDT SAT AUG 15 2015 TODAY/S TEMPERATURES AND DEW POINTS AREN/T QUITE AS WARM AS YESTERDAY THANKS TO THE THERMAL RIDGE CONSTRICTING WEST A BIT AND A LOBE OF COOLER AIR ROTATING AROUND THE HIGH INTO SRN MN/WRN WI. STILL A RATHER WARM DAY WITH HEAT INDICES RANGING FROM 90 TO 95. THE METRO HAS SOME OF THE LOWER DEW POINTS WHICH HAS HELPED WITH THE EXCESSIVE HEAT RISK...BUT AS MIXING SUBSIDES A BIT LATE THIS AFTERNOON SOME OF THOSE READINGS MAY BOUNCE BACK UP TO AROUND 70. THUS...WILL KEEP THE HEAT ADVISORY GOING FOR HENNEPIN AND RAMSEY COUNTIES UNTIL 7 PM. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING OVER THE DAKOTAS ALONG A COLD FRONT. HIRES MODELS CONTINUE TO SHOW THIS ACTIVITY WEAKENING OVERNIGHT AS IT HEADS ACROSS CENTRAL AND WESTERN MN. MOST OF THE ACTIVITY WILL HAVE DISSIPATED AROUND 12Z...WITH SUNDAY MORNING EXPECTING TO BE DRY. BY AFTERNOON...INSTABILITY WILL BUILD SOME ALONG THE FRONT WITH DEW POINT POOLING A GOOD POSSIBILITY. CONSIDERABLE CLOUD COVER WILL KEEP TEMPERATURES IN THE LOW TO MID 80S AND CAPPING MAY RESULT. HOWEVER...PW VALUES AROUND 2 INCHES MAY MINIMIZE THIS AND HELP POCKETS OF SHOWERS AND STORMS DEVELOP...CAPABLE OF HEAVY RAINFALL. HIRES GUIDANCE IS SHOWING THIS DEVELOPMENT CONFINED TO ALONG THE I-90 CORRIDOR...BUT THE GLOBAL MODELS ARE FURTHER NORTH FROM SOUTHWEST MN TO WEST CENTRAL WI. DID NOT CHANGE TOO MUCH WITH THE POP FORECAST FROM THE OVERNIGHT SHIFT AND WILL AWAIT MORE RUNS BEFORE LATCHING ONTO EITHER IDEA. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 409 PM CDT SAT AUG 15 2015 A WET AND COOLER LONG TERM FORECAST PERIOD IS EXPECTED...WITH MULTIPLE OPPORTUNITIES FOR 1 INCH+ RAINFALL EVENTS AND HIGHS IN THE 60S/70S. THE FIRST RAINFALL EVENT WILL KICK OF THE EXTENDED PERIOD...AS A COLD FRONT WASHES OUT FROM NORTHWEST IOWA ACROSS SOUTHERN MN AND CENTRAL WI ON SUNDAY NIGHT AND MONDAY. BY 00Z MONDAY...925-850MB MOISTURE TRANSPORT NOSES INTO THE AREA AS NAEFS PRECIPITABLE WATER STANDARDIZED ANOMALIES INCREASE TO AROUND 2.5. MODEL AGREEMENT CONTINUES TO BE QUITE GOOD...AND GFS ENSEMBLE SURFACE PROBS OF .3 INCHES IN 6 HOURS RANGE FROM 80-100 PERCENT ACROSS CENTRAL/SOUTH CENTRAL MN INTO WEST CENTRAL WISCONSIN FOR THE 00Z- 06Z MON TIMEFRAME. THEREFORE EXPECT MOST AREAS WILL SEE AT LEAST A QUARTER INCH ON SUNDAY NIGHT ON THE LOW-END OF PRECIP RANGES...WITH THE POTENTIAL FOR THE HIGH-END TO EASILY ECLIPSE ONE INCH. MONDAY THE BOUNDARY DRIFTS SOUTH OF THE AREA...WITH PRECIPITATION ENDING FOR A BRIEF PERIOD OF TIME AND COOLER HIGHS IN THE 70S. MONDAY NIGHT AND TUESDAY LEESIDE SURFACE CYCLOGENESIS ENSUES AS A MID LEVEL SHORTWAVE TROUGH DIGS FROM THE NORTHERN ROCKIES INTO THE CENTRAL PLAINS. MODELS AGREEMENT REGARDING THE TRACK/AMPLITUDE OF THE SURFACE TRACK IS STILL NOT GREAT...BUT IT LOOKS AS IF AT LEAST THE SOUTH/EASTERN HALF OF THE FORECAST AREA COULD SEE PROLONGED PRECIPITATION FROM MONDAY NIGHT THROUGH WEDNESDAY. IF THE GFS PANS OUT...SEVERE WEATHER WOULD BE POSSIBLE ON TUESDAY INTO WEDNESDAY. HIGH TEMPS MAY EVEN STRUGGLE TO GET OUT OF THE 60S ON WEDNESDAY...WHICH HAS NOT HAPPENED SINCE JUNE. IN THE WAKE OF THE SYSTEM...TEMPERATURES GRADUALLY MODERATE BACK TO NORMAL BY FRIDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 708 PM CDT SAT AUG 15 2015 STORMS DEVELOPING IN NORTH DAKOTA EARLY THIS EVENING WILL TRACK SLOWLY TO THE SOUTHEAST. SHORT TERM MODELS SUGGEST THE PRECIP WILL BE WEAKENING AS IT REACHES WEST CENTRAL AND CENTRAL MN. HAVE MENTIONED THUNDER AT KAXN BUT THAT IS NOT A GIVEN. SHOWERS SHOULD DISSIPATE BEFORE REACHING EAST CENTRAL MN...SOUTHERN MN OR WISC. LIGHT WINDS MOST LIKELY AT KEAU WHERE FOG IS POSSIBLE. DOUBT IT WOULD GO LIFR BUT IT IS SOMETHING TO WATCH BASED ON OBS FROM EARLY SATURDAY. FRONT SHOULD BE DRAPED WSW-ENE TOMORROW AFTERNOON. SEEMS MORE AND MORE LIKELY THAT AREAS FROM KRWF-KMSP-KRNH AND POINTS SOUTHWARD WILL SEE SHOWERS AND STORMS BEGINNING BY MID AFTERNOON SUNDAY AND CONTINUING INTO THE EVENING. KMSP...MAINLY DRY THROUGH MIDDAY SUNDAY WITH VFR EXPECTED. WEAKENING SHOWERS SUNDAY MORNING WILL PROBABLY NOT REACH KMSP. STARTING TO LOOK MORE LIKELY THAT SHOWERS AND STORMS WILL DEVELOP LATE SUNDAY AFTERNOON INTO THE EVENING. THUNDER IS POSSIBLE FOR AN EXTENDED TIME WITH THE WSW-ENE ORIENTATION OF THE FRONT. MVFR IS ALSO POSSIBLE. /OUTLOOK FOR KMSP/ MON...VFR. CHC OF TSRA EARLY. WINDS N 5-10 KTS. TUE...VFR/MVFR CIGS. POSS IFR CIGS. SHRA/TSRA. WINDS E/ESE 10 KTS. WED...VFR/MVFR CIGS. POSS IFR CIGS. SHRA/TSRA. WINDS NE-N 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MNZ060-062. WI...NONE. && SHORT TERM...BORGHOFF LONG TERM...LS AVIATION...TDK
Hazardous weather outlook, Aug 15, 12:02 PM CDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1202 PM CDT SAT AUG 15 2015 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 161715- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1202 PM CDT SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDICES WILL APPROACH OR EXCEED 95 DEGREES DURING THE AFTERNOON AND EARLY EVENING. THUNDERSTORMS WILL BE POSSIBLE IN WESTERN AND CENTRAL MINNESOTA AFTER MIDNIGHT. A FEW STRONG STORMS ARE POSSIBLE IN WEST CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH NEXT FRIDAY. STRONG STORMS AREA POSSIBLE SUNDAY AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE LATE TUESDAY AND EARLY WEDNESDAY. HEAVY RAINFALL AND FLASH FLOODING BECOME A CONCERN SUNDAY NIGHT...AND AGAIN TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. BORGHOFF
In the hours before
Special weather statement, Aug 16, 12:27 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1227 AM CDT SUN AUG 16 2015
MNZ041-042-047-048-054>056-160600-
DOUGLAS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-TODD-STEVENS-
1227 AM CDT SUN AUG 16 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STEVENS...POPE...
DOUGLAS...NORTHWESTERN CHIPPEWA...NORTHWESTERN TODD...SWIFT AND
NORTHERN LAC QUI PARLE COUNTIES...
AT 1227 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR OTTERTAIL TO 8 MILES SOUTHWEST OF KENSINGTON TO
NEAR ALBEE...AND MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...MORRIS...BENSON...GLENWOOD...OSAKIS...MADISON...
DAWSON...APPLETON...STARBUCK...HANCOCK...EVANSVILLE AND CARLOS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 82 AND 116.
U.S. HIGHWAY 12 BETWEEN MILE MARKERS 17 AND 46.
U.S. HIGHWAY 212 BETWEEN MILE MARKERS 20 AND 25.
U.S. HIGHWAY 75 BETWEEN MILE MARKERS 106 AND 126.
U.S. HIGHWAY 59 BETWEEN MILE MARKERS 136 AND 177.
U.S. HIGHWAY 71 BETWEEN MILE MARKERS 207 AND 219.
LAT...LON 4560 9517 4492 9595 4499 9644 4499 9645
4517 9646 4526 9638 4518 9610 4541 9612
4543 9624 4576 9593 4576 9576 4610 9574
4611 9515 4637 9516 4637 9501
TIME...MOT...LOC 0527Z 270DEG 20KT 4637 9555 4572 9584 4507 9652Special weather statement, Aug 16, 1:29 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
129 AM CDT SUN AUG 16 2015
MNZ041-042-048-049-160830-
STEARNS-DOUGLAS-POPE-TODD-
129 AM CDT SUN AUG 16 2015
...VERY HEAVY RAIN AND LOCALIZED MINOR FLOODING EXPECTED...
VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED FLOODING WILL AFFECT
THE FOLLOWING COUNTIES...
STEARNS...DOUGLAS...POPE...TODD...
AT 129 AM CDT...VERY HEAVY RAIN WITH THE POTENTIAL FOR LOCALIZED
FLOODING WAS OVER ALEXANDRIA.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...GLENWOOD...OSAKIS...STARBUCK...CARLOS...LOWRY...
KENSINGTON...CYRUS...LAKE OSAKIS...HOLMES CITY...LEAF VALLEY AND
MILTONA.
THIS INCLUDES INTERSTATE 94 IN MINNESOTA BETWEEN MILE MARKERS 91 AND
121.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4603 9489 4551 9522 4542 9548 4552 9569
4565 9576 4573 9576 4611 9548 4612 9514
TIME...MOT...LOC 0629Z 180DEG 0KT 4581 9555The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 12:27 AM CDT | Special Weather Statement | MPX | Douglas, Lac qui Parle, Pope, Stevens, Swift | 33 min |
| Aug 16, 2:59 AM CDT | Special Weather Statement | MPX | Lac qui Parle, Pope, Swift | 3 hr |
| Aug 16, 10:56 AM CDT | Flash Flood Watch | MPX | Blue Earth, Brown, Carver, Dakota, Goodhue, Hennepin and 13 more | 8 hr |
| Aug 16, 5:13 PM CDT | Special Weather Statement | MPX | Nicollet | 47 min |
Nearby
Special Weather Statements in Minnesota, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.